Main Forums > Living With HIV

Heartburn

(1/4) > >>

manchesteruk:
Hi all,

Not sure if this belongs in the side effects forum or not because i'm not on meds but i'll put it in here for now.  In the last 6 months or so i've been experiencing heartburn quite frequently.  I'm not sure if this is HIV related or not there are a few aspects which all coincide with it appearing. I've put on weight since finding out mostly immediately after diagnosis (comfort eating!) and the other one being a considerable increase in the amount of water i've been drinking every day, I drank hardly any before.  I've improved my diet considerably in the last couple of months and have been hitting the gym quite a lot so the weight is coming off slowly but not much improvement in the heartburn.  Has anyone noticed an problem with heartburn since diagnosis without HIV medication being in the equation at the time?  I've e-mailed my doctor about this but I thought i'd ask on here as well.

Chris

krakerjm:
Hummmm....I had a slight problem with heart burn for a while and it got worse over a couple years.  What you eat and liquids do have a lot to do with it.  When I started drinking more water, it did get worse than ever; I am assuming stomach acids float like oil and a full stomach especially after eating and then all that water?.  Recently it has gotten so bad my doc has put me on Nexium, since the very first capsule, I have had no heartburn or indigestion what so ever.  It actually got so bad it was coming up into my throat and making me sick at night; don't think it had anything do do with my meds.  But damn it's nice not to experience it any longer for the last couple of months.  The doc said  Prilocec(sp) OTC works really well but very pricey.  My medicare and medicaid pay for the Nexium.

Matty the Damned:
Heartburn (gastric reflux) can be treated in two ways:

1. The use of an antacid; 1 teaspoon of sodium bicarbonate in 250 mls of water will give immediate relief.

2. The use of a proton pump inhibitor or a H2 antagonist such as Zantac will also give similar but longer lasting relief.

Nevertheless such a condition should be reviewed by your doctor to determine a potential cause and the best mode of treatment.

Nothing I've said here replaces the advice of your doctor or other qualified health care worker.

MtD

belgium:
you prob suffer from something i have for years, acid reflux. very common dissease, not hiv related.
caused by your food habbits (spicy), drinking, smoking or it can be caused by a defective stomachevalve so to speak
i take omeprazolium 10 mg  day and all is well

krakerjm:
For a while I was living on Roliads and Tums, but it still got worse, that's when my doc decided it was more serious, possibly acid reflux.  Absolutely. drinking(alcohol) and greasey foods don't help.  I have a leaky heart valve, why not a stomach valve, lol...get old any everything starts falling apart. ;D or just gets wore out.

Navigation

[0] Message Index

[#] Next page

Go to full version